Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 263, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2002, 1:51 AM CDT for 4 counties in Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 1:51 AM CDT (06:51 UTC)
- Expired
- Aug 13, 2002, 2:50 AM CDT
- In force
- 59 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Sharp County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS54 KLZK 130651
SVRLIT
ARC005-049-065-135-130750-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 AM CDT TUE AUG 13 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
SHARP COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 250 AM CDT
* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTH OF HARDY TO 24
MILES NORTHWEST OF CALICO ROCK...OR FROM 5 MILES SOUTH OF THAYER TO
6 MILES WEST OF MOUNTAIN HOME...MOVING SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CALICO ROCK AROUND 200 AM CDT
HORSESHOE BEND AROUND 205 AM CDT
FRANKLIN AROUND 215 AM CDT
CHEROKEE VILLAGE AROUND 225 AM CDT
HARDY AROUND 235 AM CDT
ASH FLAT AROUND 240 AM CDT
MELBOURNE AROUND 245 AM CDT
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3649 9152 3620 9202 3619 9229 3641 9267
3625 9239 3602 9201 3603 9174 3633 9129
$$
51What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:26 PM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 2:26 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 226 PM CDT MON AUG 12 2002 BY EARLY TONIGHT EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO SPREAD FROM LOUISIANA INTO SOUTHERN ARKANSAS. MEANWHILE A COLD FRONT WILL BE APPROACHING FROM SOUTHEASTERN KANSAS. THIS SHOULD TRIGGER THE DEVELOPMENT OF SCATTERED THUNDERSTORMS IN THE NORTHERN SECTIONS LATER TONIGHT. LOWS TONIGHT WILL LIKELY BE IN THE UPPER 60S ACROSS ACROSS THE NORTH AND RANGE TOWARDS THE MID 70S IN THE SOUTH. THE CHANCE FOR RAIN WILL INCREASE TOMORROW AS THE FRONT GETS CLOSER. THUNDERSTORMS ARE LIKELY BY TUESDAY NIGHT. THE COLD FRONT IS LIKELY TO EXTEND FROM NEAR MOUNTAIN HOME TO MENA BY EARLY TUESDAY NIGHT. FCSTID = 38 HRO 69 84 67 83 / 50 50 60 40 LIT 71 88 70 86 / 50 50 60 40 HOT 73 88 72 85 / 50 50 60 40 PBF 73 89 72 88 / 50 50 60 40 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
| Aug 12, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 41 min |
| Aug 13, 12:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 59 min |
| Aug 13, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Aug 13, 2:45 AM CDT | Flash Flood Warning | LZK | Baxter, Fulton, Izard | 3 hr |
| Aug 13, 12:22 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 38 min |
| Aug 13, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 13, 12:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 50 min |
| Aug 13, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 51 min |
| Aug 13, 4:34 PM CDT | Flash Flood Warning | LZK | Garland | 91 min |
| Aug 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Aug 13, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 33 min |
| Aug 13, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.